MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a power (intermittent power) issue.There was no indication that the product caused or contributed to an adverse event.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.
 
Additional Manufacturer Narrative
Follow-up #1: date of submission 25-apr-2018.Device evaluation: the device has been returned and evaluated by product analysis on 18-apr-2018 with the following findings: a review of the black box showed no evidence of a no power event.The pump intermittently powered up with the returned battery cap.The battery cap threads were damaged.A test battery cap was used for all testing.The pump powered up with a test battery cap to a dim and discolored display.The battery cap was unable to fully tighten.The battery compartment was cracked from the thread area to the case seal and below the grip pad.No evidence of moisture contamination was found inside the battery compartment.The pump was run for 24 hours with a test battery cap and no reboots, power losses, or call service alarms were duplicated.The pump case was removed to find no evidence of moisture or loose components inside the pump.The intermittent power condition was due to battery cap/compartment damage.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7394171
Report Number2531779-2018-06651
Device Sequence Number13766147
Product Code OYC
UDI-Device Identifier10840406100099
UDI-Public10840406100099
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Was the Report Sent to FDA? Yes
Device Age30 MO
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient Weight165